question-icon

What causes severe shaking and cold sensation following an infusion of Vancomycin?

default
Posted on Thu, 7 Mar 2019
Question: My husband is having severe shaking and is freezing cold following an infusion of Vanc. When thia happens his BP drops and o2 sat drops ? What cases this and can it be prevented ?
doctor
Answered by Dr. Ivo Ditah (29 minutes later)
Brief Answer:
THey should slow the rate of the infusion!

Detailed Answer:

Hi,

This is referred to as ed man syndrome. It can be prevented by passing Vancomycin slowly. Recommend this to the nurses and all will be well. Benadryl and ranitidine can be used if symptoms set in. Ideally, the infusion should be passed at 1/2 the initial rates of the infusion that

Hope I have answered your query.

I wish your husband well.

Regards,
Dr. Ivo Ditah, Internal Medicine Specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3989 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe shaking and cold sensation following an infusion of Vancomycin?

Brief Answer: THey should slow the rate of the infusion! Detailed Answer: Hi, This is referred to as ed man syndrome. It can be prevented by passing Vancomycin slowly. Recommend this to the nurses and all will be well. Benadryl and ranitidine can be used if symptoms set in. Ideally, the infusion should be passed at 1/2 the initial rates of the infusion that Hope I have answered your query. I wish your husband well. Regards, Dr. Ivo Ditah, Internal Medicine Specialist